Alert archive / Arizona / Winter Storm Warnings in 2015

Winter Storm Warning 1, NWS Tucson, AZ

January 29, 20156 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Jan 29, 2015, 12:37 PM MST for 6 counties in Arizona. It took effect at Jan 30, 2015, 5:00 AM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2015, 12:37 PM MST (19:37 UTC)
In effect from
Jan 30, 2015, 5:00 AM MST
Expired
Jan 31, 2015, 5:00 PM MST
In force
36 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS45 KTWC 291937
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1237 PM MST THU JAN 29 2015

AZZ510-511-300600-
/O.UPG.KTWC.WS.A.0001.150130T1200Z-150131T1900Z/
/O.NEW.KTWC.WS.W.0001.150130T1200Z-150131T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
1237 PM MST THU JAN 29 2015

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO NOON MST
SATURDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO NOON
MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* IMPACTS...HEAVY SNOW WILL RESULT IN DANGEROUS DRIVING CONDITIONS
  OVER HIGHER TERRAIN. IN ADDITION...ROAD CLOSURES TO MOUNTAIN TOP
  LOCATIONS WILL LIKELY OCCUR.

* TIMING...SNOWFALL WILL DEVELOP EARLY FRIDAY MORNING AND CONTINUE
  INTO SATURDAY MORNING. SNOWFALL WILL LIKELY BE HEAVY AT TIMES.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS ARE FORECAST TO RANGE
  FROM 20 TO 26 INCHES ACROSS THE WHITE MOUNTAINS OF NORTHERN
  GREENLEE COUNTY...WHICH INCLUDES HANNAGAN MEADOW. SNOW
  ACCUMULATIONS WILL RANGE FROM 18 TO 24 INCHES ACROSS THE
  PINALENO MOUNTAINS OF SOUTH CENTRAL GRAHAM COUNTY...INCLUDING
  MT. GRAHAM.

* SNOW LEVELS...SNOW LEVELS FRIDAY MORNING WILL BE AROUND 8500 TO
  9000 FEET. SNOW LEVELS WILL THEN LOWER TO AROUND 8000 FRIDAY
  EVENING...AND CONTINUE TO LOWER TO BETWEEN 7000 AND 7500 FEET BY
  MIDDAY SATURDAY. THE MOST SIGNIFICANT SNOW WILL BE ABOVE 8000
  FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ514-300600-
/O.UPG.KTWC.WS.A.0001.150130T1200Z-150131T1900Z/
/O.NEW.KTWC.WS.W.0001.150130T1800Z-150131T1900Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
1237 PM MST THU JAN 29 2015

...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO NOON MST
SATURDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO NOON MST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* IMPACTS...HEAVY SNOW WILL RESULT IN DANGEROUS DRIVING CONDITIONS
  OVER HIGHER TERRAIN. IN ADDITION...ROAD CLOSURES TO MOUNTAIN TOP
  LOCATIONS WILL LIKELY OCCUR.

* TIMING...SNOWFALL IS EXPECTED TO DEVELOP BY LATE FRIDAY MORNING...
  THEN CONTINUE INTO SATURDAY MORNING. SNOWFALL MAY BE HEAVY AT
  TIMES.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS ARE FORECAST TO RANGE
  FROM 12 TO 16 INCHES ACROSS THE CATALINA AND RINCON MOUNTAINS
  NEAR TUCSON.

* SNOW LEVELS...SNOW LEVELS FRIDAY MORNING WILL BE AROUND 9000
  FEET. SNOW LEVELS WILL THEN LOWER TO AROUND 8000 FRIDAY
  EVENING...AND CONTINUE TO LOWER TO BETWEEN 7000 AND 7500 FEET BY
  MIDDAY SATURDAY. THE MOST SIGNIFICANT SNOW WILL BE ABOVE 8000
  FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
7 follow-up statements
347 
WWUS45 KTWC 300450
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
950 PM MST THU JAN 29 2015

AZZ510-511-301200-
/O.CON.KTWC.WS.W.0001.150130T1200Z-150131T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
950 PM MST THU JAN 29 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO
NOON MST SATURDAY ABOVE 7000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO NOON
MST SATURDAY. 

* IMPACTS...HEAVY SNOW WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS OVER HIGHER TERRAIN. IN ADDITION...ROAD CLOSURES TO 
  MOUNTAIN TOP LOCATIONS WILL LIKELY OCCUR. 

* TIMING...SNOWFALL WILL DEVELOP EARLY FRIDAY MORNING AND
  CONTINUE INTO SATURDAY MORNING. SNOWFALL WILL LIKELY BE 
  HEAVY AT TIMES.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS ARE FORECAST TO RANGE 
  FROM 20 TO 26 INCHES ACROSS THE WHITE MOUNTAINS OF NORTHERN 
  GREENLEE COUNTY...WHICH INCLUDES HANNAGAN MEADOW. SNOW 
  ACCUMULATIONS WILL RANGE FROM 18 TO 24 INCHES ACROSS THE 
  PINALENO MOUNTAINS OF SOUTH CENTRAL GRAHAM COUNTY...
  INCLUDING MT. GRAHAM.

* SNOW LEVELS...SNOW LEVELS FRIDAY MORNING WILL BE AROUND 8500 
  TO9000 FEET. SNOW LEVELS WILL THEN LOWER TO AROUND 8000 
  FRIDAY EVENING...AND CONTINUE TO LOWER TO BETWEEN 7000 AND 
  7500 FEET BY MIDDAY SATURDAY. THE MOST SIGNIFICANT SNOW WILL 
  BE ABOVE 8000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ514-301200-
/O.CON.KTWC.WS.W.0001.150130T1800Z-150131T1900Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
950 PM MST THU JAN 29 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO
NOON MST SATURDAY ABOVE 7000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO
NOON MST SATURDAY. 

* IMPACTS...HEAVY SNOW WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS OVER HIGHER TERRAIN. IN ADDITION...ROAD CLOSURES TO 
  MOUNTAIN TOP LOCATIONS WILL LIKELY OCCUR. 

* TIMING...SNOWFALL IS EXPECTED TO DEVELOP BY LATE FRIDAY
  MORNING... THEN CONTINUE INTO SATURDAY MORNING. SNOWFALL MAY 
  BE HEAVY AT TIMES. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS ARE FORECAST TO RANGE 
  FROM 12 TO 16 INCHES ACROSS THE CATALINA AND RINCON 
  MOUNTAINS NEAR TUCSON.

* SNOW LEVELS...SNOW LEVELS FRIDAY MORNING WILL BE AROUND 9000 
  FEET. SNOW LEVELS WILL THEN LOWER TO AROUND 8000 FRIDAY 
  EVENING...AND CONTINUE TO LOWER TO BETWEEN 7000 AND 7500 
  FEET BY MIDDAY SATURDAY. THE MOST SIGNIFICANT SNOW WILL BE 
  ABOVE 8000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
260 
WWUS45 KTWC 300948
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
248 AM MST FRI JAN 30 2015

AZZ510-511-302000-
/O.CON.KTWC.WS.W.0001.150130T1200Z-150131T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
248 AM MST FRI JAN 30 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
SATURDAY ABOVE 7000 FEET...

* IMPACTS...HEAVY SNOW WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS OVER HIGHER TERRAIN. IN ADDITION...ROAD CLOSURES TO 
  MOUNTAIN TOP LOCATIONS WILL LIKELY OCCUR. 

* TIMING...SNOWFALL WILL DEVELOP EARLY FRIDAY MORNING AND 
  CONTINUE INTO SATURDAY MORNING. SNOWFALL WILL LIKELY BE 
  HEAVY AT TIMES.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS ARE FORECAST TO RANGE
  FROM 18 TO 24 INCHES ACROSS THE WHITE MOUNTAINS OF NORTHERN
  GREENLEE COUNTY...WHICH INCLUDES HANNAGAN MEADOW. SNOW
  ACCUMULATIONS WILL RANGE FROM 20 TO 26 INCHES ACROSS THE
  PINALENO MOUNTAINS OF SOUTH CENTRAL GRAHAM COUNTY... INCLUDING
  MT. GRAHAM.

* SNOW LEVELS...SNOW LEVELS FRIDAY MORNING WILL BE AROUND 8500 
  TO 9000 FEET. SNOW LEVELS WILL THEN LOWER TO AROUND 8000 
  FRIDAY EVENING...AND CONTINUE TO LOWER TO BETWEEN 7000 AND 
  7500 FEET BY MIDDAY SATURDAY. THE MOST SIGNIFICANT SNOW WILL 
  BE ABOVE 8000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ514-302000-
/O.CON.KTWC.WS.W.0001.150130T1800Z-150131T1900Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
248 AM MST FRI JAN 30 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO NOON MST SATURDAY ABOVE 7000 FEET...

* IMPACTS...HEAVY SNOW WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS OVER HIGHER TERRAIN. IN ADDITION...ROAD CLOSURES TO 
  MOUNTAIN TOP LOCATIONS WILL LIKELY OCCUR. 

* TIMING...SNOWFALL IS EXPECTED TO DEVELOP BY LATE FRIDAY
  MORNING...THEN CONTINUE INTO SATURDAY MORNING. SNOWFALL MAY BE
  HEAVY AT TIMES.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS ARE FORECAST TO RANGE 
  FROM 12 TO 16 INCHES ACROSS THE CATALINA AND RINCON 
  MOUNTAINS NEAR TUCSON.

* SNOW LEVELS...SNOW LEVELS FRIDAY MORNING WILL BE AROUND 9000 
  FEET. SNOW LEVELS WILL THEN LOWER TO AROUND 8000 FRIDAY 
  EVENING...AND CONTINUE TO LOWER TO BETWEEN 7000 AND 7500 
  FEET BY MIDDAY SATURDAY. THE MOST SIGNIFICANT SNOW WILL BE 
  ABOVE 8000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
324 
WWUS45 KTWC 301930
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1230 PM MST FRI JAN 30 2015

AZZ510-511-514-310500-
/O.CON.KTWC.WS.W.0001.000000T0000Z-150131T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
1230 PM MST FRI JAN 30 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
SATURDAY ABOVE 7000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY.

* TIMING AND SNOW LEVELS...SNOWFALL IS EXPECTED TO OCCUR INTO
  SATURDAY MORNING. SNOW LEVELS WILL BE AROUND 9000 FEET THIS
  AFTERNOON...THEN LOWER TO AROUND 8000 FEET THIS EVENING...AND
  CONTINUE TO LOWER TO BETWEEN 7000 AND 7500 FEET BY MIDDAY
  SATURDAY. THE MOST SIGNIFICANT SNOW WILL BE ABOVE 8000 FEET.

* TOTAL SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS ARE FORECAST
  TO RANGE FROM 20 TO 26 INCHES ACROSS THE WHITE MOUNTAINS OF
  NORTHERN GREENLEE COUNTY AND ACROSS THE PINALENO MOUNTAINS OF
  SOUTH CENTRAL GRAHAM COUNTY...INCLUDING MT. GRAHAM. TOTAL SNOW
  ACCUMULATIONS ARE FORECAST TO RANGE FROM 12 TO 16 INCHES ACROSS
  THE CATALINA AND RINCON MOUNTAINS NEAR TUCSON.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
247 
WWUS45 KTWC 310453
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
953 PM MST FRI JAN 30 2015

AZZ512-513-311200-
/O.EXB.KTWC.WS.W.0001.150131T0700Z-150131T1900Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
953 PM MST FRI JAN 30 2015

...WINTER STORM WARNING IN EFFECT UNTIL NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING IN EFFECT UNTIL NOON MST SATURDAY.

* TIMING AND SNOW LEVELS...SNOWFALL IS EXPECTED OVERNIGHT INTO
  SATURDAY MORNING. SNOW LEVELS WILL BE AROUND 9000 FEET LATER
  THIS EVENING...THEN LOWER TO AROUND 8000 FEET AFTER MIDNIGHT.THE
  MOST SIGNIFICANT SNOW WILL BE ABOVE 8000 FEET.

* TOTAL SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS ARE FORECAST
  TO RANGE FROM 10 TO 14 INCHES ABOVE 8000 FEET FOR THE SANTA
  RITA...HUACHUCA AND CHIRICAHUA MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ510-511-514-311200-
/O.CON.KTWC.WS.W.0001.000000T0000Z-150131T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
953 PM MST FRI JAN 30 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY.

* TIMING AND SNOW LEVELS...SNOWFALL IS EXPECTED TO OCCUR INTO
  SATURDAY MORNING. SNOW LEVELS LOWER TO AROUND 8000 FEET AROUND
  MIDNIGHT...AND CONTINUE TO LOWER TO BETWEEN 7000 AND 7500 FEET
  BY MIDDAY SATURDAY. THE MOST SIGNIFICANT SNOW WILL BE ABOVE 8000
  FEET.

* TOTAL SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS ARE FORECAST
  TO RANGE FROM 20 TO 26 INCHES ACROSS THE WHITE MOUNTAINS OF
  NORTHERN GREENLEE COUNTY AND ACROSS THE PINALENO MOUNTAINS OF
  SOUTH CENTRAL GRAHAM COUNTY... INCLUDING MT. GRAHAM. TOTAL SNOW
  ACCUMULATIONS ARE FORECAST TO RANGE FROM 12 TO 16 INCHES ACROSS
  THE CATALINA AND RINCON MOUNTAINS NEAR TUCSON.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
975 
WWUS45 KTWC 311005
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
305 AM MST SAT JAN 31 2015

AZZ510-511-514-311900-
/O.CON.KTWC.WS.W.0001.000000T0000Z-150131T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
305 AM MST SAT JAN 31 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY 
ABOVE 7000 FEET...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL NOON
MST TODAY.

* IMPACTS...CONTINUATION OF HEAVY WET SNOW COULD MAKE ROADWAYS
  IMPASSABLE DUE TO ICY AND SNOW PACKED CONDITIONS.

* ADDITIONAL SNOW ACCUMULATIONS...OF TWO TO SIX INCHES IS
  EXPECTED ABOVE 8000 FEET.

* TIMING...SNOW WILL CONTINUE THROUGHOUT THE DAY TODAY.

* SNOW LEVELS...WILL GRADUALLY LOWER FROM AROUND 8500 FEET TO 7500
  FEET TODAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-311900-
/O.CON.KTWC.WS.W.0001.000000T0000Z-150131T1900Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
305 AM MST SAT JAN 31 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
NOON MST TODAY.

* IMPACTS...CONTINUATION OF HEAVY WET SNOW WILL PRODUCE ICY AND
  SNOW PACKED CONDITIONS.

* ADDITIONAL SNOW ACCUMULATIONS...OF TWO TO SIX INCHES IS
  EXPECTED ABOVE 8000 FEET.

* TIMING...SNOW WILL CONTINUE THROUGHOUT THE DAY TODAY.

* SNOW LEVELS...WILL GRADUALLY LOWER FROM AROUND 8500 FEET TO 8000
  FEET TODAY.


* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
699 
WWUS45 KTWC 311550
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
850 AM MST SAT JAN 31 2015

AZZ510-511-514-010000-
/O.EXT.KTWC.WS.W.0001.000000T0000Z-150201T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
850 AM MST SAT JAN 31 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 7500 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS...CONTINUATION OF HEAVY WET SNOW COULD MAKE ROADWAYS 
  IMPASSABLE DUE TO ICY AND SNOW PACKED CONDITIONS. 

* ADDITIONAL SNOW ACCUMULATIONS...OF TWO TO SIX INCHES IS EXPECTED
  ABOVE 7500 FEET.

* TIMING...SNOW WILL CONTINUE THROUGHOUT THE DAY TODAY.

* SNOW LEVELS...WILL REMAIN NEAR 7000 TO 7500 FEET TODAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-010000-
/O.EXT.KTWC.WS.W.0001.000000T0000Z-150201T0000Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
850 AM MST SAT JAN 31 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 7500 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS...CONTINUATION OF HEAVY WET SNOW WILL PRODUCE ICY AND 
  SNOW PACKED CONDITIONS. 

* ADDITIONAL SNOW ACCUMULATIONS...OF TWO TO SIX INCHES IS EXPECTED
  ABOVE 7500 FEET.

* TIMING...SNOW WILL CONTINUE THROUGHOUT THE DAY TODAY.

* SNOW LEVELS...WILL REMAIN NEAR 7000 TO 7500 FEET TODAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
564 
WWUS45 KTWC 010008
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
508 PM MST SAT JAN 31 2015

AZZ510>514-010115-
/O.EXP.KTWC.WS.W.0001.000000T0000Z-150201T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
508 PM MST SAT JAN 31 2015

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Jan 29, 10:05 AM MST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 29, 10:05 AM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
1005 AM MST THU JAN 29 2015

CORRECTED DISCUSSION THIRD PARAGRAPH

.SYNOPSIS...A STORM SYSTEM WILL BRING VALLEY RAIN AND MOUNTAIN SNOW
ESPECIALLY TONIGHT INTO SATURDAY. MINOR FLOODING MAY OCCUR DUE TO
PERIODS OF HEAVY RAINFALL. THE MOST SIGNIFICANT SNOWFALL WILL BE
ABOVE 8000 FEET...OR ACROSS THE HIGHEST PEAKS. EXPECT MUCH COOLER
DAYTIME TEMPERATURES FRIDAY INTO THIS WEEKEND. DRY CONDITIONS WITH A
WARMING TREND WILL THEN OCCUR EARLY NEXT WEEK.

&&

.DISCUSSION...UPPER LEVEL TROUGH WAS WEST OF THE SRN CALIFORNIA/BAJA
CALIFORNIA COASTS WITH 570 DM LOW CENTERED NEAR 27N/123W THIS
MORNING. THIS SYSTEM WILL MOVE EWD INTO THE SWRN CONUS TONIGHT AND
REMAIN QUASI-STATIONARY INTO SAT. ABUNDANT MOISTURE WILL MOVE INTO
THE AREA...WITH TOTAL PRECIP WATER VALUES TO APPROACH 1.20 INCHES BY
SAT. ISOLATED TO SCATTERED SHOWERS PRODUCING MOSTLY SPRINKLES THIS
MORNING WILL BECOME SCATTERED TO NUMEROUS SHOWERS PRODUCING
POTENTIALLY LOCALLY HEAVY RAINFALL TONIGHT AND CONTINUING FRI.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRI AND FRI EVENING DUE
TO WEAK INSTABILITY WITH MUCAPE AOB 300 J/KG.

RAINFALL INTENSITY SHOULD DECREASE PERHAPS AS EARLY AS FRI
AFTERNOON...BUT MORE LIKELY FRI NIGHT AND ESPECIALLY SAT. HOWEVER...
AMPLE MOISTURE CONTINUING ACROSS THE AREA IN COMBINATION WITH WEAK
SYNOPTIC SCALE ASCENT DUE TO THE PRESENCE OF THE UPPER LOW WILL LEAD
TO WIDESPREAD SHOWER COVERAGE. A SLIGHT CHANCE OF THUNDERSTORMS
CONTINUES SAT DUE TO A PROGGED ENVIRONMENT OF WEAK AOB 300 J/KG
MUCAPE. THE UPPER LOW IS PROGGED TO FILL AND MOVE SWD INTO THE NRN
GULF OF CALIFORNIA SAT NIGHT...THEN CONTINUE TO MOVE SLOWLY SEWD
ACROSS SONORA MEXICO SUN. THERE APPEARS TO BE ENOUGH RESIDUAL
MOISTURE TO MAINTAIN A SLIGHT CHANCE OF SHOWERS EAST-TO-SOUTH OF
TUCSON SUN.

STORM TOTAL LIQUID AMOUNTS ARE FORECAST TO GENERALLY RANGE FROM 0.50
TO 1.50 INCHES IN THE VALLEYS...WITH SOME AMOUNTS IN EXCESS OF 2.00
INCHES POSSIBLE. LIQUID AMOUNTS ACROSS THE MOUNTAINS WILL GENERALLY
RANGE FROM 1.00 - 2.00 INCHES. HOWEVER...LIQUID AMOUNTS IN EXCESS OF
2 INCHES SHOULD OCCUR ACROSS SOME MOUNTAINS...PARTICULARLY FROM THE
CATALINA/RINCON MOUNTAINS NEAR TUCSON NEWD TO THE WHITE MOUNTAINS.

SNOW LEVELS FRI MORNING WILL BE AROUND 9000 FEET. SNOW LEVELS WILL
THEN LOWER TO AROUND 8000 FEET FRIDAY EVENING...AND CONTINUE TO
LOWER TO NEAR 7500 FEET BY MIDDAY SATURDAY. STORM TOTAL SNOW
ACCUMULATIONS SHOULD APPROACH OR EXCEED 2 FEET IN THE WHITE
MOUNTAINS ABOVE 7000 FEET...WITH 18-22 INCHES OF SNOWFALL ABOVE 7000
FEET FURTHER SWWD ACROSS THE PINALENO MOUNTAINS INCLUDING MOUNT
GRAHAM. STORM TOTAL SNOW ACCUMULATIONS ARE FORECAST TO RANGE BETWEEN
12-16 INCHES ACROSS THE CATALINA/RINCON MOUNTAINS ABOVE 7000 FEET.

DRY CONDITIONS WILL THEN PREVAIL SUN NIGHT-WED. HIGH TEMPS TODAY
WILL AVERAGE ABOUT 5-10 DEGS F OR SO ABOVE NORMAL. EXPECT ABOUT
10-15 DEGS F OF COOLING FRI FOLLOWED BY SLIGHTLY COOLER TEMPS SAT.
A WARMING TREND WILL THEN OCCUR SUN-MON...THEN NO SIGNIFICANT CHANGE
IN DAYTIME TEMPS WILL HAPPEN TUE-WED.

&&

.AVIATION...VALID THRU 30/18Z.
A STRONG LOW PRESSURE SYSTEM WILL MOVE EASTWARD ACROSS SOUTHEAST
ARIZONA INTO SATURDAY. FLYING CONDITIONS WILL RAPIDLY DETERIORATE
INTO FRIDAY MORNING...WITH CLOUD DECKS MAINLY ABOVE 10K FT AGL THIS
MORNING FOLLOWED BY SCATTERED TO BROKEN CLOUDS AROUND 3-6K FT AGL
AND OVERCAST CLOUD DECKS ABOVE 6K FT AGL BY THIS EVENING. ISOLATED
-SHRA WILL OCCUR INTO THIS AFTERNOON...THEN SCATTERED TO NUMEROUS
-SHRA DEVELOPING THIS EVENING. CIGS AND VSBYS WILL DECREASE EVEN
FURTHER DURING THIS PERIOD WITH AREAS OF MVFR CONDITIONS LIKELY
BEFORE SUNRISE FRIDAY. SURFACE WIND WILL BE SELY/SLY AT 10-15
KTS...WITH THE STRONGEST AND GUSTIEST WINDS ALONG THE NEW MEXICO
BORDER AND ALONG THE GILA RIVER VALLEY. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A STORM SYSTEM WILL BRING WIDESPREAD VALLEY RAIN AND
MOUNTAIN SNOW MAINLY TONIGHT INTO SATURDAY. THE MOST SIGNIFICANT
SNOWFALL WILL OCCUR ACROSS THE HIGHEST PEAKS OF THE WHITE
MOUNTAINS...MOUNT GRAHAM...AND THE CATALINA AND RINCON MOUNTAINS
NEAR TUCSON. A FEW LINGERING SHOWERS WILL OCCUR MAINLY EAST TO SOUTH
OF TUCSON SUNDAY...THEN DRY CONDITIONS WILL PREVAIL MONDAY THROUGH
WEDNESDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
    FOR AZZ510-511-514 ABOVE 7000 FEET.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

FRANCIS

Nearby

Winter Storm Warnings in Arizona, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.